DOI 10.3109/15563650.2013.856442
Gastric pharmacobezoars in quetiapine extended-release overdose: a case series.
Аннотация
OBJECTIVE
Although extended-release (XR) formulations are recognized to bear some risk of pharmacobezoar formation in overdose, there are no previously documented reports of this phenomenon with quetiapine. We describe nine cases of pharmacobezoar formation in acute quetiapine XR overdose.
METHODS
Observational case series of all patients who underwent gastroscopy after quetiapine XR overdose, which were reported by physicians to the Swiss Toxicological Information Centre between January 2010 and December 2012, with detailed analysis of cases with documented pharmacobezoar.
RESULTS
Gastric pharmacobezoars were detected in 9 out of 19 gastroscopic evaluations performed during the study period. All these patients ingested a large dose of quetiapine XR (10-61 tablets; 6-24.4 g quetiapine). All patients but one also coingested at least one other substance, and in three cases another XR drug formulation. Gastroscopic pharmacobezoar removal was achieved without complications in all patients, but was difficult due to the particular "gelatinous-sticky-pasty" consistency of the concretion. The subsequent clinical course was favorable.
CONCLUSIONS
The possibility of pharmacobezoar formation following a large quetiapine XR overdose should be considered, as this may influence acute patient management. Complete endoscopic pharmacobezoar removal may be a promising approach in selected cases, but further studies are needed to define its role.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.